Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Jul 6, 2021, 3:17 PM CDT for Angelina County, Texas. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2021, 3:17 PM CDT (20:17 UTC)
- Expired
- Jul 6, 2021, 4:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:25 PM CDT | TSTM WND DMG | 1 Wnw Huntington, TX | TREES DOWN AT FM 1475 AND HWY 69. |
| Jul 6, 3:43 PM CDT | TSTM WND GST 62 | 1 Ene Burke, TX | MEASURED AT THE ANGELINA COUNTY AIRPORT. |
| Jul 6, 3:45 PM CDT | TSTM WND DMG | Burke, TX | POWERLINES DOWN ON FM 3098 JUST WEST OF ANGELINA COUNTY AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855
WWUS84 KSHV 062017
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
317 PM CDT Tue Jul 6 2021
TXZ165-062100-
Angelina TX-
317 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANGELINA COUNTY UNTIL 400
PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huntington, or 11 miles southeast of Lufkin, moving west at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lufkin, Diboll, Hudson, Huntington, Burke, Shawnee and Homer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3116 9485 3117 9485 3140 9474 3128 9445
3111 9450
TIME...MOT...LOC 2016Z 106DEG 15KT 3122 9457
$$
04What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 2:42 PM CDT, 35 minutes earlier.
Area forecast discussion, Jul 6, 2:42 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 242 PM CDT Tue Jul 6 2021 .SHORT TERM.../Tonight through Wednesday Night An active sea breeze, combined with a diffuse stationary front near the Interstate 10 corridor and ascent from a weak, broad, mid-level trough over the Northwest Gulf region has resulted in a somewhat focus band of convection from North Central Texas south- southeast into Deep East Texas, and Southeast Louisiana. More isolated to widely scattered, and unorganized, activity is beginning to develop across the remainder of the forecast area. Some of these storms in Deep East Texas have been fairly robust at times as surface obs in their vicinity have recorded wind gusts up 30 kts. Severe weather is not anticipated with these storms, but they are slow-moving and could produce some brief heavy rainfall. This may lead to some isolated flooding in the more flood-prone areas. Most of this convection will gradually dissipate this evening with the loss of diurnal heating. However, continued vertical ascent from the mid-level trough will allow the showers and thunderstorms to persist through the overnight hours, but coverage should decrease dramatically and be confined to our southernmost counties and parishes in Deep East Texas and Louisiana where ascent from the trough is the greatest. A similar situation is expected to unfold on Wednesday. The trough over the Gulf will split into two, with one weak vort max moving northeast into Southern Louisiana and into Southwest Mississippi. At the same time, an upper trough axis will be diving southeast towards the area from the Plains. This should provide more lift for convective development compared to today. In addition, the return of low-level southerly flow will help to stream more moisture into the region. Rain chances will be higher across the entire forecast area Wednesday afternoon. Showers and thunderstorms are likely for most locations southeast of a line from Jacksonville TX to Farmerville LA. Once again, a gradual decrease in PoPs can be expected Wednesday evening. CN .LONG TERM.../Thursday through Tuesday/ The prevailing weather pattern for the Four-State Region late this week and into early next week will be steered primarily by two upper level ridges. One ridge will be situated well to our west, over the Gulf of California, and the other off to the east, over the Atlantic Basin. This synoptic pattern, in which we are sandwiched between said two ridges, will result in a troughing pattern over the Great Plains throughout the long term forecast period. This enduring troughing setup will bring classic summertime conditions to the area not at all unusual for early July. Surface winds will remain out of the south to southwest throughout the long term period, providing a consistent source of moisture to support convection. Thus, diurnally-driven precip can be expected, with PoPs spiking between 18-00Z on a near-daily basis. In particular, long term models are currently projecting high confidence in the PoPs for Thursday afternoon, especially for our southernmost counties and parishes. Organized severe weather is not expected with this convection, but as always, locally heavy rainfall and gusty winds may occur with stronger storms. The only noteworthy exception to the daily rinse-and-repeat precip pattern described above may be found on Sunday. By the early hours of Sunday morning, the upper level longwave trough achieves its most pronounced structure, reaching far enough south to perhaps force some convection in our northern zones, spreading southward through the day. The combination of this forcing mechanism and any potential diurnally-driven convection results in considerable PoPs areawide through the afternoon, with slight PoPs lingering across our northern zones overnight into Monday. By Tuesday, it looks like we will be back in the classic summertime PM convection regime. Throughout the long term forecast period, temperatures will remain seasonable for this time of year, with morning lows in the low to mid 70s and afternoon highs in the low to mid 90s. /26/ && .PREV DISCUSSION... /issued 1254 PM CDT Tue Jul 6 2021/ AVIATION... For the 06/18z TAFs, scattered convection is quickly developing along a band from North Central Texas into Deep East Texas and Southern Louisiana. This activity will likely affect KTYR, KGGG, and especially KLFK through 07/02z. Additional isolated showers and thunderstorms are possible across the remainder of the area, and VCTS was mentioned in all TAF sites except KTXK. However, rain chances are much higher in East Texas along and south of Interstate 20. The convection should gradually dissipate by 07/02z-07/03z. Low clouds and patchy fog will likely result in MVFR conditions for a few hours around sunrise Wednesday at most terminals. The clouds should slowly lift after daybreak, but more showers and thunderstorms are expected to develop late in the period. CN && .PRELIMINARY POINT TEMPS/POPS... SHV 73 91 73 92 / 20 50 20 50 MLU 73 90 72 92 / 30 70 30 50 DEQ 71 91 71 92 / 10 40 10 30 TXK 74 89 73 93 / 10 40 10 30 ELD 70 90 72 92 / 20 50 20 40 TYR 73 89 73 91 / 20 40 10 30 GGG 72 88 72 90 / 20 40 10 40 LFK 73 88 73 90 / 40 70 20 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/26
Hazardous weather outlook, Jul 6, 11:44 AM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1144 AM CDT Tue Jul 6 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071645- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1144 AM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will increase in coverage areawide this afternoon. Locally heavy rain and brief gusty winds will be possible in stronger storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Showers and thunderstorms will become more widespread and likely by the middle of the workweek. No organized severe weather is anticipated at this time, but stronger storms may produce locally heavy rain and brief gusty winds. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight.
In the hours before
Special weather statement, Jul 6, 1:47 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
147 PM CDT Tue Jul 6 2021
LAZ017-TXZ167-061930-
Sabine LA-Sabine TX-
147 PM CDT Tue Jul 6 2021
...SPECIAL WEATHER STATEMENT...
At 145 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Toledo Bend Dam. This storm was nearly stationary.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Florien, Fisher, Columbus and Mount Carmel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Toledo Bend Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3118 9360 3117 9367 3139 9380 3149 9339
3137 9329 3136 9339 3128 9344 3128 9353
3125 9354 3124 9356 3123 9354 3122 9355
3120 9354 3119 9355 3117 9359
TIME...MOT...LOC 1845Z 142DEG 4KT 3128 9356
09Special weather statement, Jul 6, 2:09 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
209 PM CDT Tue Jul 6 2021
TXZ165>167-062000-
Sabine TX-Angelina TX-San Augustine TX-
209 PM CDT Tue Jul 6 2021
...SPECIAL WEATHER STATEMENT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pineland, or 13 miles northeast of Ebenezer, moving west at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Pineland and McElroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Sam Rayburn Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3110 9431 3140 9418 3126 9387 3116 9389
3114 9404 3112 9404 3111 9406 3109 9419
TIME...MOT...LOC 1908Z 108DEG 10KT 3120 9402
09Special weather statement, Jul 6, 3:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
317 PM CDT Tue Jul 6 2021
TXZ165-062100-
Angelina TX-
317 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANGELINA COUNTY UNTIL 400
PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huntington, or 11 miles southeast of Lufkin, moving west at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lufkin, Diboll, Hudson, Huntington, Burke, Shawnee and Homer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3116 9485 3117 9485 3140 9474 3128 9445
3111 9450
TIME...MOT...LOC 2016Z 106DEG 15KT 3122 9457
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:09 PM CDT | Special Weather Statement | SHV | San Augustine | 51 min |
| Jul 6, 3:52 PM CDT | Special Weather Statement | SHV | Cherokee | 53 min |
| Jul 6, 4:18 PM CDT | Special Weather Statement | SHV | Cherokee | 42 min |
| Jul 6, 1:47 PM CDT | Special Weather Statement | SHV | Sabine | 43 min |
| Jul 6, 5:38 PM CDT | Special Weather Statement | SHV | Bienville | 52 min |
| Jul 6, 5:52 PM CDT | Special Weather Statement | SHV | Natchitoches | 38 min |
| Jul 6, 5:58 PM CDT | Special Weather Statement | SHV | Natchitoches | 47 min |
| Jul 6, 6:37 PM CDT | Special Weather Statement | SHV | Webster | 38 min |
| Jul 6, 6:46 PM CDT | Special Weather Statement | SHV | Natchitoches | 44 min |
| Jul 6, 5:23 PM CDT | Special Weather Statement | SHV | Howard | 52 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.